Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 92, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 10, 2013, 8:01 AM CDT for Clay County, Greene County, Lawrence County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2013, 8:01 AM CDT (13:01 UTC)
- Expired
- Aug 10, 2013, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Greene County, AR, Lawrence County, AR
The radar
The Memphis radar (KNQA), 111 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 1.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2885 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324
WGUS54 KMEG 101301
FFWMEG
ARC021-055-075-101600-
/O.NEW.KMEG.FF.W.0092.130810T1301Z-130810T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
801 AM CDT SAT AUG 10 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
EXTREME EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS...
* UNTIL 1100 AM CDT
* AT 800 AM CDT... 2 TO 4 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL
1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORNING...
MARMADUKE...PARAGOULD...PIGGOTT...RECTOR...CROWLEYS RIDGE STATE
PARK AND LAKE FRIERSON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3638 9010 3620 9020 3611 9027 3612 9029
3598 9039 3596 9085 3615 9081 3629 9080
3629 9075 3646 9076
$$1 follow-up statement
601
WGUS74 KMEG 101600
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1100 AM CDT SAT AUG 10 2013
ARC021-055-075-101610-
/O.EXP.KMEG.FF.W.0092.000000T0000Z-130810T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY AR-GREENE AR-LAWRENCE AR-
1100 AM CDT SAT AUG 10 2013
...THE FLASH FLOOD WARNING HAS EXPIRED FOR EXTREME EAST CENTRAL
LAWRENCE...GREENE AND CLAY COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE. LESS THAN A HALF OF AN INCH OF RAIN WILL OCCUR OVER THE NEXT
COUPLE OF HOURS...BEFORE THE RAIN ENDS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3638 9010 3620 9020 3611 9027 3612 9029
3598 9039 3596 9085 3615 9081 3629 9080
3629 9075 3646 9076
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 6:31 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 10, 6:31 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
631 AM CDT SAT AUG 10 2013
.DISCUSSION...
UPDATED FOR 12Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 438 AM CDT SAT AUG 10 2013/
UPDATE...UPDATED TO ADD FLASH FLOOD WATCH
PREV DISCUSSION... /ISSUED 359 AM CDT SAT AUG 10 2013/
DISCUSSION...
STILL NO SIGNIFICANT CHANGES IN THE WEATHER PATTERN ACROSS THE
MIDSOUTH. A STATIONARY FRONT REMAINS IN PLACE STRETCHING FROM NEAR
PARIS TENNESSEE TO NEAR JONESBORO ARKANSAS. TEMPERATURES ARE
PRETTY CLOSE TO WHERE THEY WERE LAST NIGHT AT THIS TIME. MOST OF
THE MIDSOUTH WILL SEE MORNING LOWS IN THE LOW TO MIDDLE 70S.
THUNDERSTORMS HAVE DEVELOPED ALONG OR JUST NORTH OF THE STATIONARY
FRONT IN NORTHEAST ARKANSAS...TRACKING TO THE EAST APPROACHING THE
MISSOURI BOOTHEEL. A LINE OF STORMS STRETCHES AS FAR WEST AS
CENTRAL OKLAHOMA...ALL MOVING TO THE EAST...TRAINING OVER AREAS
WHICH HAVE ALREADY SEEN SIGNIFICANT AMOUNTS OF RAINFALL OVER THE
LAST SEVERAL DAYS. STILL THINKING ABOUT ISSUING A FLASH FLOOD
WATCH FOR PORTIONS OF NORTHEAST ARKANSAS AND MAYBE THE MISSOURI
BOOTHEEL. FOR NOW WILL INTRODUCE HEAVY RAINFALL INTO THE
ZONES...AND ADD A FLOODING THREAT TO THE HAZARDOUS WEATHER
OUTLOOK...BUT MONITOR THE RADAR FOR ANOTHER HOUR OR SO BEFORE
DECIDING ON THE WATCH. PRECIPITABLE WATER HAS INCREASED OVER THE
LAST 24 HOURS...AND IS NOW ABOVE 2 INCHES ACROSS MUCH OF THE AREA.
THE WEATHER PATTERN WILL REMAIN LARGELY UNCHANGED SUNDAY INTO
EARLY NEXT WEEK. WEST TO NORTHWEST FLOW WILL REMAIN IN PLACE ALOFT
WITH A STATIONARY FRONT ORIENTED FROM WEST TO EAST ACROSS THE
MIDSOUTH. TEMPERATURES WILL REMAIN WARM...ESPECIALLY IN THE
SOUTH...BUT CLOUD COVER AND THUNDERSTORMS WILL PROVIDE SOME
LOCALIZED RELIEF FROM THE HEAT. NEAR AND NORTH OF THE FRONT...JUST
LIKE THE LAST COUPLE OF DAYS...WE EXPECT THE HIGHEST RAIN CHANCES.
SOME STORMS MAY BE ON THE STRONG SIDE...BUT NO SEVERE STORMS ARE
EXPECTED.
WE MAY FINALLY SEE A PATTERN CHANGE IN THE EXTENDED FORECAST.
GUIDANCE SHOWS COOLER TEMPERATURES AND LOWER RAIN CHANCES BEHIND A
COLD FRONT WHICH IS FORECAST TO MOVE THROUGH THE MIDSOUTH
WEDNESDAY. WE MAY SEE A FEW DRY DAYS AFTER MIDWEEK...BUT NOTHING
CHANGES QUICKLY IN THE TYPE OF WEATHER PATTERN WE ARE IN...SO I
WOULDN'T GET MY HOPES UP JUST YET.
&&
.AVIATION...
12Z TAF CYCLE
LOW CLOUDS AND FOG HAVE DEVELOPED OVER THE KMKL AREA WHICH SHOULD
DIMINISH LATER THIS MORNING...OTHERWISE VFR CONDITIONS WILL BE
FOUND FOR MUCH OF THE FORECAST PERIOD. A COMPLEX OF THUNDERSTORMS
CONTINUE TO MOVE ACROSS NORTHERN SECTIONS OF THE FORECAST AREA AND
IS SLOWLY DROPPING SOUTH. AS IT DOES THUNDERSTORMS MAY MOVE INTO
THE KMEM AND KMKL AREA LATER THIS MORNING AND THE KTUP THIS
AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING
MAINLY OVER SOUTHERN SECTIONS OF THE FORECAST AREA. WINDS WILL
LIGHT AND SOMEWHAT VARIABLE FOR MUCH OF THE FORECAST PERIOD.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 92 75 92 75 / 50 40 40 30
MKL 87 71 90 71 / 50 40 40 30
JBR 89 72 92 73 / 50 40 40 30
TUP 93 73 93 73 / 40 40 40 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CLAY-GREENE-LAWRENCE-
RANDOLPH.
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...NONE.
&&Hazardous weather outlook, Aug 10, 4:21 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 421 AM CDT SAT AUG 10 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 421 AM CDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG STORMS ARE POSSIBLE ACROSS ALL OF THE MIDSOUTH TODAY AND TONIGHT. FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE. HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING ESPECIALLY ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHERN PORTIONS OF WEST TENNESSEE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:34 AM CDT | Flash Flood Watch | MEG | Clay, Greene, Lawrence, Randolph | 7 hr |
| Aug 10, 4:48 AM CDT | Flash Flood Warning | MEG | Lawrence, Randolph | 3 hr |
| Aug 10, 5:11 AM CDT | Flash Flood Warning | MEG | Clay, Greene | 3 hr |
| Aug 10, 7:06 AM CDT | Flash Flood Warning | MEG | Clay | 3 hr |
| Aug 10, 7:39 AM CDT | Flash Flood Warning | MEG | Craighead, Lawrence, Randolph | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.